MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Break (1069); Difficult to Insert (1316); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Blood Loss (2597); No Code Available (3191)
Date of Event 09/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.(b)(6).The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the a glidesheath slender wire broke off in needle.It was reported that the patient is recovering and fine.The patient had a central line placed in the r subclavian artery.The doctor did r radial access and placed a viabahn while someone pulled the line and it went well with one exception.The resident did the access, got in and attempted to thread the wire but it would not go.They went to pull the wire back and it became stuck in the needle which sheared the tip of the wire off.So, they had to do a cut down and get it out.The doctor typically feels the stuck resistance and just usually pulls out the wire and the needle so cases like this does not happen.The estimated blood loss was less then 250cc's.A cut down was performed to remove the piece of wire.The patient was in stable condition.The procedure outcome was successful.Additional information was received 03october2019: the procedure performed was a right excluding stenting.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update and to provide the completed investigation results.One 7fr glidesheath slender guidewire fragment was received for product evaluation.The guidewire fragment was subjected to visual analysis and the distal end of the wire fragment was greatly unraveled and damaged.The device was viewed under microscope to better observe the damage.The other portion of the guidewire was not returned to terumo medical corporation for investigation and could not be analyzed.The following statements were reviewed in the product ifu."do not withdraw the guide wire through the needle, as shearing of the guide wire may result.If resistance is met, do not advance or withdraw the mini guide wire until the cause of the resistance is determined." no measurements were possible based on the damage seen on the returned fragment.Based on the provided information and investigation results there is no evidence that this event was related to a device defect or malfunction.However, the exact cause of the reported event cannot be definitely determined based on the available information.

Brand Name
GLIDESHEATH SLENDER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key9244045
Report Number1118880-2019-00299
Device Sequence Number409430
Product Code DYB
UDI-Device Identifier00389701011370
UDI-Public00389701011370
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K173831
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model NumberN/A
Device Catalogue Number50-1070
Device Lot NumberXA16
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2019
Initial Date Received by Manufacturer 09/30/2019
Supplement Date Received by Manufacturer11/13/2019
Initial Report FDA Received Date10/28/2019
Supplement Report FDA Received Date11/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;